Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 86, NWS Milwaukee, WI

November 11, 2011

NWS Milwaukee, WI issued this small craft advisory at Nov 11, 2011, 3:47 AM CST. It took effect at Nov 12, 2011, 1:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 3:47 AM CST (09:47 UTC)
In effect from
Nov 12, 2011, 1:00 PM CST
Expired
Nov 11, 2011, 10:03 AM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WHUS73 KMKX 110947
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CST FRI NOV 11 2011

...BREEZY WINDS DEVELOPING THIS AFTERNOON AND TONIGHT...

.BREEZY SOUTHERLY WINDS WILL DEVELOP THIS AFTERNOON AND TONIGHT AS
THE PRESSURE GRADIENT INCREASES WHEN HIGH PRESSURE SHIFTS EAST OF
THE LAKE AND A SURFACE TROUGH APPROACHES FROM THE WEST. THE TROUGH
PASSAGE WILL OCCUR THIS EVENING.

LMZ643>646-111800-
/O.NEW.KMKX.SC.Y.0086.111112T1900Z-111113T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
347 AM CST FRI NOV 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 3 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO
3 AM CST SUNDAY. 


* WINDS: SOUTHWEST WINDS 10 TO 15 KNOTS THIS MORNING BECOMING
  SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS THIS AFTERNOON AND
  TONIGHT. 

* WAVES: BUILDING TO 2 TO 4 FEET LATE THIS AFTERNOON AND EVENING. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
GEHRING
1 follow-up statement
923 
WHUS73 KMKX 111603
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1003 AM CST FRI NOV 11 2011

...BRISK WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON INTO
TONIGHT... 

.A TIGHTENING PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE
NORTH...AND HIGH PRESSURE WELL SOUTHEAST OF THE AREA...WILL BRING
GUSTY SOUTH WINDS TO THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN
THIS AFTERNOON. 

THESE WINDS WILL HELP GENERATE HIGH WAVES...MAINLY TOWARD THE OPEN
WATERS. THE WINDS WILL WEAKEN SOME TONIGHT...HOWEVER THE WAVES
WILL REMAIN HIGH TOWARD THE OPEN WATERS.

THIS SMALL CRAFT ADVISORY IS A CORRECTION TO THE ONE THAT WAS
ISSUED FROM SATURDAY AFTERNOON UNTIL LATE SATURDAY NIGHT.

LMZ643>646-120015-
/O.NEW.KMKX.SC.Y.0087.111111T1900Z-111112T0900Z/
/O.CAN.KMKX.SC.Y.0086.111112T1900Z-111113T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1003 AM CST FRI NOV 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM CST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM CST SATURDAY. 

* WINDS: SOUTH WINDS 5 TO 10 KNOTS LATE THIS MORNING BACKING SOUTH
  15 TO 25 KNOTS THIS AFTERNOON INTO THIS EVENING.

* WAVES: AROUND 1 FOOT LATE THIS MORNING...BUILDING TO 2 TO 4 FEET
  NEAR SHORE LATE THIS AFTERNOON...AND 3 TO 5 FEET TOWARD OPEN
  WATER. THESE WAVES WILL LINGER UNTIL LATER TONIGHT BEFORE
  SUBSIDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 3:26 AM CST, 21 minutes earlier.

Area forecast discussion, Nov 11, 3:26 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CST FRI NOV 11 2011

.VERY SHORT TERM...TODAY AND TONIGHT.

TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH

850-700 MB WARM ADVECTION AND THE PASSAGE OF A SHORTWAVE TROUGH THAT
IS CURRENTLY OVER THE ERN DAKOTAS WILL BRING AN INCREASE IN MID
LEVEL CLOUDS FOR THIS AM WITH DECREASING CLOUDS DURING THE EARLY
AFTERNOON. NAM AND GFS SOUNDINGS DO TRY TO SATURATE DOWN TO 5-7 KFT
FOR A BRIEF PERIOD WHICH COULD PRODUCE FLURRIES...MORESO OVER THE
NRN CWA...BUT PROBABILITY OF THIS OCCURRING IS TOO LOW TO INCLUDE IN
THE FORECAST. A WEAK AND DRY SFC TROUGH WILL PASS THIS EVENING BUT
NO COOLING BEHIND IT WITH ANOTHER ROUND OF WARM ADVECTION COMING FOR
SATURDAY. SLY WINDS AND EXPECTED SUNSHINE THIS AFTERNOON SHOULD
BOOST TEMPS INTO THE MID TO UPPER 40S. WENT SLIGHTLY HIGHER THAN MOS
GUIDANCE FOR MAX TEMPS TODAY. THE PRESSURE GRADIENT DOES DECREASE
SOME TNT SO RADIATIONAL COOLING WILL HAVE AN EFFECT. MOS GUIDANCE
HAS GOOD AGREEMENT ON LOWS AND LOOKS GOOD.

.SHORT TERM...SATURDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM.

SFC LOW PRESSURE WILL DEVELOP OVER THE DAKOTAS ON SATURDAY IN
RESPONSE TO A POTENT 500MB SHORTWAVE DIGGING INTO THE NORTHERN
PLAINS. STRENGTHENING PRESSURE GRADIENT WILL BRING INCREASING WINDS.
WARM AIR ADVECTION AHEAD OF THE SFC LOW WILL CONTINUE ACROSS
SOUTHERN WI ON SAT...WITH 850MB AND 925MB TEMPS WARMING TO 6C TO 8C.
MAX TEMPS EXPECTED IN THE LOWER 50S. VERY DRY AIR IN PLACE...SO NO
PRECIP WITH ONLY SCATTERED CLOUDS EXPECTED DURING THE DAY.

LOW LEVEL JET WILL NOSE INTO SOUTHERN WI LATE SAT AFTERNOON...THEN
QUICKLY SHIFTS EAST. ECMWF AND GFS PRODUCE LIGHT PRECIP ON THE
LEADING EDGE OF THE LLJ AND A WEAK SHORTWAVE SAT EVENING...WITH
INCREASING MOISTURE IN THE LOW LEVELS. HOWEVER...OPTED TO KEEP THE
FORECAST DRY FOR NOW GIVEN THE DRY LOOK OF THE SOUNDINGS. SOME LIGHT
DRIZZLE MAY BE POSSIBLE.

THE BEST CHANCE FOR A SHOT OF LIGHT RAIN WILL BE SUNDAY MORNING AS
THE MAIN 500MB SHORTWAVE TROUGH CROSSES THE UPPER MIDWEST AND THE
SFC LOW OVER ONTARIO DRAGS A COLD FRONT ACROSS SOUTHERN WI. THE
ECMWF AND NAM ARE QUICKER TO CUT OFF THE RAIN BEHIND THE
TROUGH/FRONT...WHILE THE GFS HANGS ON TO LOW LEVEL MOISTURE INTO THE
AFTERNOON. WHILE THE MODELS ARE IN BETTER AGREEMENT OF SOME LIGHT
RAIN...OPTED TO KEEP POPS IN THE CHANCE CATEGORY DUE TO THE BRIEF
PERIOD OF THE DEEPER MOISTURE AND Q-VECTOR CONVERGENCE.

.LONG TERM...

SUNDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

THE 00Z ECMWF SPED UP A LITTLE FROM ITS PREVIOUS RUNS AND MOVED THE
850MB BAROCLINIC ZONE AND RAIN OUT OF THE FORECAST AREA BY SUNDAY
EVENING...IN BETTER AGREEMENT WITH THE GFS. IN THE
FORECAST...CONTINUED THE CHANCE OF RAIN IN THE SOUTHEAST HALF OF THE
FORECAST AREA SUNDAY NIGHT THROUGH MONDAY EVENING DUE TO THE OLDER
ECMWF HAVING THE SLOWER SOLUTION WITH THE BAROCLINIC ZONE HANGING UP
OVER THE WI/IL BORDER. THE NEXT FORECAST PACKAGE WILL PROBABLY BE
ABLE TO TRIM THESE CHANCES DOWN IF THE FCST CONTINUES TO TREND
SOUTHWARD.

ANOTHER UPPER TROUGH WILL CROSS THE NORTHERN PLAINS MON NIGHT...BUT
PRECIP ASSOCIATED WITH THIS FEATURE WILL BE WELL NORTH OF THE
FORECAST AREA THROUGH TUESDAY. MAX TEMPS EXPECTED IN THE 40S.

WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM.

THERE ARE SOME PRETTY SIGNIFICANT DIFFERENCES BETWEEN THE ECMWF AND
GFS IN THE EXTENDED...WITH THE ECMWF HAVING A 500MB TROUGH-LIKE
APPEARANCE AND THE GFS WITH A RIDGE. DESPITE THE
DIFFERENCES...SOUTHERN WI SHOULD BE DRY. THE ONLY EXCEPTION WOULD BE
FOR THE POSSIBILITY FOR LIGHT RAIN ALONG A BAROCLINIC ZONE IN
SOUTHERN WI/NORTHERN IL WED ACCORDING TO THE ECMWF.

WARM AIR ADVECTION WILL ENSUE OVER SOUTHERN WI WITH BETTER MODEL
AGREEMENT THU NIGHT INTO FRIDAY...WITH THE CHANCE FOR RAIN RETURNING
TO THE AREA.

&&

.AVIATION/12Z TAFS/...VFR CONDITIONS TODAY INTO SAT. A MID LEVEL
DECK OF CLOUDS ASSOCIATED WITH WARM ADVECTION IS EXPECTED THIS
MORNING WHICH WILL THEN DECREASE DURING THE EARLY AFTERNOON. SOME
CIGS COULD LOWER TO 5-7 KFT THIS MORNING.

&&

.MARINE...

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 PM SATURDAY TO 3 AM CST SUNDAY FOR
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
SATURDAY THROUGH THURSDAY...MRC
Hazardous weather outlook, Nov 10, 11:49 PM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1149 PM CST THU NOV 10 2011

WIZ046-047-051-052-056>060-062>072-120600-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1149 PM CST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-120600-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1149 PM CST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

WEST WINDS AND WAVES MAY STILL BE NEAR SMALL CRAFT CRITERIA NEAR
THE OPEN WATERS EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON FRIDAY AHEAD OF
AN APPROACHING WARM FRONT.

BLUSTERY SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY
LEVELS SATURDAY AND SATURDAY NIGHT AHEAD OF AN APPROACHING COLD
FRONT...AND IN ITS WAKE ON SUNDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 10:03 AM CSTSmall Craft AdvisoryMKX14 hr
Nov 11, 3:39 PM CSTGale WatchMKX24 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.